Hi there ive posted a few times before. Im 28 years old and have suffered from acne for 10 years in varying degrees of severity. Next Thursday I have an appointment with a dermatologists and have the option of taking accutane due to my acne unresponsiveness. Im very tied with this a really good friend of mine has taken accutane and she is now clear. I have been suffering emotionally for a long while now due to the fact it simply wont go away. My current regimen is SA wash in the morning recently followed by dans bp treatment and then some moisturizing cream in the evening and currently ive become reclusive and paranoid about others peoples thought more than ever. I have a SA wash and every-other night I will use a retin A cream. The latter has helped with my scarring. I also take zinc daily.The products I use are quite expensive but they do the job of getting rid of the acne quickly and have helped alot with scarring, but it always comes back. I have a bad habit of picking. I feel that diet plays a role in my acne to some extent and this xmas period I have eaten a lot of crap with alot of booze and sugars etc. Something which I can begin to address now its over. I have encouraged by other peoples stories of accutane. I guess the thing that deters me is one the initial breakout and two dry and red skin and three joint pain. I really enjoy running and i understand that joint pain is a common side effect?. When I last saw my derm she suggested that I take 35mg of accutane at first then bump up the dose. I wasn't happy with this and felt I should start on a lower dose around 15 mg as im so scared of the initial breakout especially with my mental health issues. In light of these pictures (apologies for the quality done on my ipad which I dont think does the severity of my problem much justice) what would you do if you were in my situation?. Any feedback would be great. Thanks Rob.
Is Accutane Worth It For My Acne.
Posted 02 January 2014 - 09:44 AM
I honestly dont see many breakouts in your pics. Your skin looks great actually
Absorica Aug 2013 -Feb2014
Claravis March 211 - July 2011
Posted 05 January 2014 - 11:09 AM
^^ what he said... your skin looks absolutely perfect to me! I have over 30 active spots and have done for close to 10 years.. would probably chop my toes off for skin as clear as yours
Posted 13 January 2014 - 04:30 PM
Same here...Maybe it's the quality of the picture, but I don't see a single blemish...
My Accutane log (with pictures):
26 y/o female- approx. 54kg
Absorica -40 mg, 1 daily, December 26, 2013 - February, 25, 2014
Absorica - 60 mg, 1 daily. February 26, 2014 -
Probiotic - 1 daily
Fish oil supplement w/ vit D - 1 daily
Food Grade Rose water - Toner
La Roche Posay Mineral Water Spray
Vichy 50+ Capital Soleil Cream for Sensitive Skin
Food grade Rose Water - Toner
La Roche Posay Mineral Water Spray
Aveeno Positively Radiant intensive night cream
Cerave Facial Moisturizing Lotion- PM
Cerave Moisturizing cream
Avene Cicalfate (as needed)
Posted 15 January 2014 - 02:19 AM
Rob, Looks like you are doing great job of controlling your acne or as you said, your pics are deceiving. I inherited my severe cystic acne from my mother who still battles it today at 73. It started at age 11 and continued until I started my first coarse of Isotretinoin (Accutane 40mg/day for 6mths) in the early 80's when it first became available, I was 22. I've had two subsequent courses with the last in 1995 (80mg/day for 6mths). My daughter (teenager) finished her 5 mth (Claravis 100mg/day) treatment in Sept. 2013 and my son (also a teen) is starting his first treatment (Amnasteem 120mg/day) on Friday. What I have learned about Isotretinoin and the three risks you are concerned about: "initial breakout"- my daughter and I both experience a "worse before it gets better" side effect, however, it was short lived because neither of us remember how long it lasted! "dry and red skin" - sorry but that doesn't begin to describe it.....flaking, peeling, cracking and sometimes bleeding and rash, is more like it. After years of huge, sore boils on my face, this was nothing. My daughter did become frustrated with it, but stuck it out and says she too thinks it was worth it. "joint pain" - I never experienced joint pain during my treatments, however, my daughter (a daily jogger) had occasional hip pain (right hip only) prior to treatment. Her pain, did become worse after the first 6-8 weeks of taking the Claravis. At times she refrained from jogging/exercise all together. Since she has been off (3.5 mths now) she still has returned to the same occasional pain in her right hip, but says she now has it in both hips. Can't guarantee it was from the meds, but I think likely. Another comment you made was "my mental health issues"; your Dr. has likely told you of the concern with Isotretinoin and deprecation/suicidal thoughts....? PLEASE be honest and careful!! My daughter and I only experienced frustrations with side effects and the extreme improvement of self esteem. Also, I have two other teens with acne, but not to the extent I feel the risks are worth it for them. Now having said all that, it sounds like your dose is much lower than my daughters, sons or even mine, so what you experience will likely be totally different. The only other thing you mention is wanting to lower the dose your Dr. recommend. If you have been completely honest with your Dr. (including the mental health issues) and Isotretinoin is what you want to try, you need to have trust. Also, maybe discuss what I have read (and been told by my daughter's Dr.), that severe cystic acne patients show a higher rate of reoccurrence with lower doses, thus the need for additional treatments later (maybe why it took three for me). Find a Dr. you can trust, be honest and work closely with them! Good luck in whatever you decide and know there are still people who look beyond skin deep!
Posted 23 January 2014 - 09:15 PM
Very difficult question man.I am not sure there is even a right answer. But as the person above me has just said, i would be very careful with the whole mental thing.
It could make things better, it could make things worse. I am not sure there is anyway to know so it could be a gamble either way.
Basically do the possible benefits outway the risks?
Are you getting pot odds?
I regret not trying to get accutane years ago when i first started breaking out [and regret is a terrible thing] and yet i have a history of digestive disease and cancer in my family so it may well of just ended up killing me anyway. A few years with nice perfect skin but at the cost of my life. Or maybe everything would of gone perfect like i wanted it to.
I have just realized you have probably decided by now anyway. Good luck either way.
The devil put grains, beats and sugarcane on the earth to tempt us.
For approximately 2.5 million to 10,000 years ago most of us strayed away from temptation but the devils influence grew stronger and eventually we swayed to his evil ways.
God new that those whose faith was strong would never fall to temptation so he punished those who took to the pleasures of grains and sugar by not giving us the ability to digest grains and making sugar poisonous, eventually leading to all kinds of health problems including acne.
But some wanted there cake and to eat it too, free of health problems, so they made a pact with the devil and sold their soul's for acne free skin.
We see these people consuming delicious breaded, dough based meals, baked goods and confectioneries but with crystal clear skin.
These people are walking with the devil!!
They are the spawn of satan!!
Paleo is the righteous path my children!!
Your faith must be strong!!
Do not fall to temptation!!
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users